Econometrica: Apr 1967, Volume 35, Issue 2

A Model of Business Firm Growth

https://doi.org/0012-9682(196704)35:2<348:AMOBFG>2.0.CO;2-V
p. 348-355

Herbert A. Simon, Yuji Ijiri

A new method is proposed for deriving skew distributions of business firm sizes from the assumption of Gibrat's Law. The growth of the firm is decomposed into an industry-wide component and an individual component, the latter governed by a one-period Markov process. The model is fitted to data on the recent growth of large American firms.

Log In To View Full Content

Back